Alert archive / Florida / Red Flag Warnings in 2017
Red Flag Warning 11, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 8, 2017, 3:10 AM EDT for Miami-Dade County, Monroe County, Florida. It took effect at May 8, 2017, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2017, 3:10 AM EDT (07:10 UTC)
- In effect from
- May 8, 2017, 1:00 PM EDT
- Expired
- May 8, 2017, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
Counties Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 30 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
690 WWUS82 KMFL 080710 RFWMFL Urgent - Fire Weather Message National Weather Service Miami FL 310 AM EDT Mon May 8 2017 FLZ063-066-070-073-075-174-082300- /O.NEW.KMFL.FW.W.0011.170508T1700Z-170508T2300Z/ Glades-Hendry-Inland Collier-Inland Miami-Dade-Mainland Monroe- Far South Miami-Dade- 310 AM EDT Mon May 8 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 063...066...070...073...075 AND 174... The National Weather Service in Miami has issued a Red Flag Warning...which is in effect from 1 PM this afternoon to 7 PM EDT this evening. * Affected area...fire weather zones 063...066...070...073... 075 and 174. * Wind...Variable around 5 mph this morning, becoming west 5-10 mph across Glades, Hendry, and Collier counties and southeast 5-10 mph over inland and far southern Miami-Dade in the afternoon with the seabreezes. * Humidity...30 to 35% * Impacts...Any fires that develop will likely see extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
396 WWUS82 KMFL 081943 RFWMFL Urgent - Fire Weather Message National Weather Service Miami FL 343 PM EDT Mon May 8 2017 FLZ063-066-070-090345- /O.NEW.KMFL.FW.A.0009.170509T1600Z-170509T2300Z/ /O.CON.KMFL.FW.W.0011.000000T0000Z-170508T2300Z/ Glades-Hendry-Inland Collier- 343 PM EDT Mon May 8 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 063...066 AND 070... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 063... 066 AND 070... The National Weather Service in Miami has issued a Fire Weather Watch...which is in effect from Tuesday afternoon through Tuesday evening. * Affected area...fire weather zones 063...066 and 070. * Wind...West 5-10 mph across Glades, Hendry, and Collier counties until 7 PM this evening. These winds will become light and variable overnight before increasing out of the east at 5 to 10 mph during the afternoon on Tuesday. * Humidity...30 to 35% during the afternoon. * Impacts...any fires that develop will likely see extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ FLZ073-075-174-082300- /O.CON.KMFL.FW.W.0011.000000T0000Z-170508T2300Z/ Inland Miami-Dade-Mainland Monroe-Far South Miami-Dade- 343 PM EDT Mon May 8 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 073...075 AND 174... * Affected area...fire weather zones 073...075 and 174. * Wind...Southeast 5-10 mph over inland and far southern Miami- Dade until 7 PM this evening. * Humidity...30 to 35% * Impacts...any fires that develop will likely see extreme fire behavior. Outdoor burning is not recommended. $$
738 WWUS82 KMFL 082312 RFWMFL Urgent - Fire Weather Message National Weather Service Miami FL 712 PM EDT Mon May 8 2017 FLZ063-066-070-090715- /O.EXP.KMFL.FW.W.0011.000000T0000Z-170508T2300Z/ /O.CON.KMFL.FW.A.0009.170509T1600Z-170509T2300Z/ Glades-Hendry-Inland Collier- 712 PM EDT Mon May 8 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 063...066 AND 070... ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 063...066 AND 070... The National Weather Service in Miami has issued a Fire Weather Watch...which is in effect from Tuesday afternoon through Tuesday evening. * Affected area...fire weather zones 063...066 and 070. * Wind... Winds will become light and variable overnight before increasing out of the east at 5 to 10 mph during the afternoon on Tuesday. * Humidity...30 to 35% during the afternoon. * Impacts...any fires that develop will likely see extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ FLZ073-075-174-090015- /O.EXP.KMFL.FW.W.0011.000000T0000Z-170508T2300Z/ Inland Miami-Dade-Mainland Monroe-Far South Miami-Dade- 712 PM EDT Mon May 8 2017 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 073...075 AND 174... Most areas have seen relative humidity values rise above 40 percent level early this evening, along with 20 foot wind speeds decreasing to less than 10 mph. Therefore, the Red Flag Warning has been cancelled for Inland Miami Dade and Mainland Monroe Counties. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 7:36 PM EDT, 7 hours 34 minutes earlier.
Area forecast discussion, May 7, 7:36 PM EDT, 7 hours 34 minutes before
Area Forecast Discussion National Weather Service Miami FL 736 PM EDT Sun May 7 2017 .AVIATION... Dry with VFR conditions all sites through the period. Winds will diminish to light and variable over the next couple of hours. Both Atlantic and Gulf sea breezes will kick in early afternoon Monday with speeds around 10 knots. && .PREV DISCUSSION... /issued 656 PM EDT Sun May 7 2017/ UPDATE... As of 655 PM EDT...Quick update to allow the Red Flag Warning for Glades, Hendry, inland Collier, and inland Miami-Dade counties to expire at 7pm. While isolated areas will continue to see RH below 40 percent the next hour or so, most sites will begin seeing RH recovery back above 40 percent along with decreasing winds. Other than some tweaks based on the latest obs, rest of forecast is on track with quiet weather across the region. PREV DISCUSSION... /issued 230 PM EDT Sun May 7 2017/ DISCUSSION... As of 230 PM EDT...A great early May day continues across the region, with dry high pressure in control. Skies are clear with temperatures in the mid 70s to lower 80s along with comfortable humidity levels. For the next several days, dry high pressure and upper-level ridging aloft will continue to prevail across the region, resulting in an extended period of quiet weather. Dewpoints will begin to slightly moderate towards midweek, but still remain below normal for this time of year, keeping humidity levels comfortable. Mostly sunny skies and light winds will prevail, outside of some breezy winds along the coasts each afternoon with the formation of both the Atlantic and Gulf sea breezes. With the sea breeze development each afternoon, cannot rule out a stray light shower along with a slight increase in cloud cover. The next chance for any appreciable rainfall across much of the region may come next weekend as a weak frontal system approaches. Temperatures will moderate through the period back to above normal, with high temperatures for much of next week ranging from the mid 80s to lower 90s, and low temperatures ranging from the mid 60s to mid 70s. MARINE... Good boating conditions will continue across the local waters over the next several days with high pressure and dry weather. Regional winds will generally be light and variable outside of local sea breeze effects near the coasts increasing winds to 10-15 knots, with the flow gradually becoming more easterly by mid week. Seas will be 3 feet or less the next several days. FIRE WEATHER... Red Flag Warning remains in effect for Glades, Hendry, Mainland Monroe, inland Miami-Dade, and central Collier counties through 7pm this evening... Dry conditions will continue through much of the week across the region, with no significant rainfall expected through Friday. Each afternoon, relative humidity values may reach critical levels across portions of South Florida, especially across Glades, Hendry, and inland Collier counties. Outside of local wind enhancements from sea breezes, winds are expected to generally be under 10 mph. Fire weather interests should continue to pay close attention to the forecast over the next few days. Although red flag conditions may not necessarily be met over the next few days, heightened awareness should continue to be exercised with the dry weather expected. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 62 85 65 86 / 0 0 0 0 Fort Lauderdale 66 84 69 85 / 0 0 0 0 Miami 65 85 69 87 / 0 0 0 0 Naples 63 85 66 87 / 0 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...92/IRL MARINE...92/IRL AVIATION...22/KS FIRE WEATHER...92/IRL
Hazardous weather outlook, May 7, 6:57 PM EDT, 8 hours 13 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 657 PM EDT Sun May 7 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 081100- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 657 PM EDT Sun May 7 2017 This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Elevated to critical fire weather conditions across parts of interior South Florida are possible each afternoon Monday through Friday. There is a slight chance of thunderstorms across South Florida on Saturday. No other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:43 PM EDT | Fire Weather Watch | MFL | 12 hr |
Nearby
Red Flag Warnings in Florida, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.